MAUDE Adverse Event Report: ANGELINI THERMACARE MENSTRUAL 8HR; HOT OR COLD DISPOSABLE PACK.

ANGELINI THERMACARE MENSTRUAL 8HR; HOT OR COLD DISPOSABLE PACK.
Model Number ThermaCare HeatWraps - Menstrual
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Skin Discoloration (2074); Partial thickness (Second Degree) Burn (2694)
Date of Event 09/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause cannot be identified.The site investigated this complaint by reviewing the device history records and manufacturing controls.The review of the device history records, batch thermal records, and production controls met the product release criteria.Consumer reports she "experienced a blister burn".The cause of the consumer stating she experienced a blister burn" is inconclusive since review of records does not provide evidence to support defective product.The product effect may vary with each individual.Care should be taken when using the device, following all safety and use information as provided with the wrap to avoid the risks of blisters or other skin irritations.
 
Event or Problem Description
On 02-sep-2022 a spontaneous report from the united states was received via telephone regarding a female in her 30's who used a thermacare menstrual 8hr heat wrap.Medical history included asthma attacks and prior use of thermacare without incident for years.Concomitant products were not provided.On an unspecified date in (b)(6) 2022, the consumer topically applied a thermacare menstrual heat wrap.On an unspecified date in (b)(6) 2022, the consumer experienced a blister burn.One cell inside the wrap became hotter than the others and she developed a burn after applying it.The consumer was noted to have used the heat wrap correctly and without a heating pad.The consumer's mother was a nurse who treated her symptoms with antibiotic ointment and applied honey in between applications of the antibiotic ointment.On (b)(6) 2022, the consumer's blister popped and was purple in color.No additional information was provided.

Brand Name
THERMACARE MENSTRUAL 8HR
Common Device Name
HOT OR COLD DISPOSABLE PACK.
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
Manufacturer (Section G)
BRIDGES CONSUMER HEALTHCARE
811 broad street, suite 600
chattanooga TN 37402
Manufacturer Contact
scott hughes
811 broad street, suite 600
chattanooga, TN 37402
4237178579
MDR Report Key15458866
Report Number3007593958-2022-00059
Device Sequence Number20543491
Product Code IMD
UDI-Device Identifier00305733020029
UDI-Public00305733020029
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberThermaCare HeatWraps - Menstrual
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2022
Initial Report FDA Received Date09/20/2022
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient SexFemale